MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Model Number G17870
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, while preparing for an unknown procedure, the balloons on three cook silicone balloon hysterosalpingography injection catheters "exploded" when being filled.The issue with the devices was discovered prior to the devices making contact with the patient.It is unknown how the procedure was completed.It was reported that the patient did not experience any adverse effects due to this occurrence.Additional information has been requested regarding the event.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
H6: ec method code desc - 5: communication/interviews (4111).Additional information: b5 (event).Investigation/evaluation: reviews of complaint history, device history record, manufacturing instructions, quality control data, and the instructions for use (ifu) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: "do not overinflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture." "refer to product label of the inflation check valve on the balloon device for appropriate balloon volume." how supplied: "upon removal from the package, inspect the product to ensure no damage has occurred." the complainant did not return the complaint device to cook for investigation.At the time of the complaint investigation, all products in the complaint device lot have been distributed to customers, so no representative product is available from the lot for evaluation.The complaint was confirmed based on customer testimony.A definitive cause of the event could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 14nov2019: a hysterosonography procedure was being performed.Another same type device was used to complete the procedure.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9267928
Report Number1820334-2019-02754
Device Sequence Number2616358
Product Code HES
UDI-Device Identifier00827002178700
UDI-Public(01)00827002178700(17)210820(10)9105863
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/20/2021
Device Model NumberG17870
Device Catalogue NumberJ-CHSG-703000
Device Lot Number9105863
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1